Hail, Hancock
- When
- August 10, 5:00 PM CST
- Where
- Hancock County, 0.52 mi E of Dallas City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -91.160
Non-severe hail was observed in Dallas City, IL around 6 pm CDT August 10.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Non-severe hail was observed in Dallas City, IL around 6 pm CDT August 10.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 10, 2:21 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT TUE AUG 10 2010
.SYNOPSIS...
AN UPPER RIDGE REMAINS IN PLACE OVER THE NORTH CNTRL U.S. WITH A
S/W OVER THE CENTRAL/NORTHERN PLAINS LIFTING NE OVER THE RIDGE.
AT THE SURFAC...LOW PRESSURE WAS LOCATED OVER THE DAKOTAS WITH A
TRF/WARM FRONT EXTENDING SE ALONG THE MO RIVER THEN INTO NRN MO.
HOT/HUMID AIR COVERED MUCH OF THE REGION. THE NERN CWFA THOUGH WAS
BENEFITING FORM SELY WINDS WHICH WERE HELPING HOLD TEMPS IN THE
MID/UPPER 80S. THE ONLY PCPN IN THE AREA WAS OF BAND OF TSRA AHEAD
OF THE PLAINS S/W FROM ERN NE INTO CNTRL MN. SOME ISOLATED TSRA
HAS ALSO POPPED OVER NORTHERN/CENTRAL MO ALONG A WEAK CONVERGENCE
AXIS.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY...
HEAT AND PCPN CHANCES CONTINUE TO DOMINATE THE FORECAST DURING
THIS PERIOD. HIGH PW/S REMAINING OVER THE AREA CONTINUE TO SUGGEST
POTENTIAL FOR HEAVY RAINS. FEEL THE BEST POTENTIAL FOR ORGANIZED
HEAVY RAINS IS ACROSS THE NORTH LATE TONIGHT INTO WEDNESDAY
MORNING AS TAIL END OF NORTHERN PLAINS/NCNTRL U.S. VORT MOVES
THROUGH. FORCING IN THE LOW LEVELS THOUGH REMAINS WEAK WITH LLJ
ONLY PROGGED TO REACH 15 TO 20KTS OVERNIGHT AND WEAK SURFACE WINDS
NEAR THE FRONT STALLED OVER OUR SOUTH. WITHOUT A CLEAR SIGNAL FOR
ORGANIZED HEAVY RAINS WILL HOLD OFF ON A FLASH FLOOD WATCH FOR
TONIGHT...BUT WILL GO WITH LIKELY POPS OVER THE NRN 1/4 AND
MENTION HEAVY RAINS. TO THE SOUTH WILL GO WITH CHANCE OR SLIGHT
CHANCE POPS OVERNIGHT. WITH THE RIDGE OVER THE AREA TONIGHT WOULD
EXPECT SLOW MOVING STORMS WHICH IN COMBINATION WITH THE HIGH P/WS
WILL CONTRIBUTE TO ISOLATED HEAVY RAIN AMOUNTS OVER THE CWFA.
POTENTIAL FOR SEVERE STORMS ALSO EXISTS WITH THE BETTER THREAT
AGAIN NORTH WITH THE SUPPORT FROM THE S/W. AS HAS BEEN THE CASE
RECENTLY WARM MID LEVEL TEMPS SHOULD LIMIT ANY HAIL SO DAMAGING
WIND WILL BE THE MAIN THREAT.
WILL GO WITH PERSISTENCE ON LOWS TONIGHT RANGING FROM NEAR 70 NE TO
THE MID 70S SOUTH AND WEST. ANY ONGOING PCPN OVER THE CWA
WEDNESDAY MORNING IS EXPECTED TO END OR DIMINISH BY LATE MORNING
ALLOWING TEMPS IN THE SOUTH TO RECOVER INTO THE LOW 90S...SO HAVE
EXTENDED THE HEAT ADVISORY THROUGH WEDNESDAY. ..DLF..
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
WEDNESDAY NIGHT...WILL GRADUALLY END THE THUNDERSTORM CHANCES AS
IMPULSE MOVES OFF TO THE EAST.
THURSDAY...HOT AND VERY HUMID WITH STRENGTHENING CAP SO NOT
EXPECTING CONVECTION. SHOULD BE PLENTY OF SUNSHINE WITH MAX TEMPS
SOARING INTO AT LEAST THE LOWER TO MID 90S WITH DEWPOINTS WELL INTO
THE 70S WILL CREATE HEAT INDICIES OF 100 TO 110 OVER MUCH OF MY CWA.
THEREFORE WILL CONTINUE THE HEAT ADVISORY THROUGH THURSDAY EVENING.
FRIDAY THROUGH SATURDAY...OPERATIONAL MODELS AGREE ON DIGGING TROUGH
INTO THE MIDWEST. THIS IS AN IMPRESSIVE FOR MID AUGUST 2 TO 3
STANDARD DEVIATIONS BELOW NORMAL H5 TROUGH. DPROG/DT SUGGESTS THIS
TROUGH AMPLIFYING EVEN MORE ON EACH SUCCESSIVE RUN. STRONG COLD
FRONT SHOULD BE ADVANCING INTO THE CWA FRIDAY NIGHT WITH
THUNDERSTORMS LIKELY ACCOMPANYING THE FRONT. MODELS HAVE BIG TIMING
DIFFERENCES ON THE ARRIVAL OF THE FRONT WITH THE NAM/GFS BRINGING
STORMS IN ALREADY IN THE AFTERNOON WITH THE ECM NOT UNTIL SATURDAY
MORNING. THE TIMING WOULD HAVE GREAT IMPACTS ON THE MAX TEMPS AND ON
THE POTENTIAL FOR SEVERE WEATHER.
IF THE FRONT CAN ARRIVE AT PEAK HEATING ON FRIDAY THEN A SIGNIFICANT
SEVERE WEATHER EVENT WOULD BE MORE LIKELY. DEEPENING LOW
PRESSURE...DIGGING TROUGH AND STRENGTHENING MID LEVEL WINDS FAVOR A
WIDESPREAD SEVERE EVENT. THERE IS THE POTENTIAL THE EVENT COULD
CONTINUE WELL AFTER DARK. TORRENTIAL RAINS WOULD ALSO BE A THREAT.
HOWEVER IF THE ECM IS CORRECT THEN THE SEVERE WEATHER THREAT WOULD
BE VERY LOW WITH CONVECTION HOLDING OFF UNTIL EARLY SATURDAY. SO
STAY TUNED. HOT AND HUMID AHEAD OF THE FRONT ON FRIDAY SO MAY NEED
TO EVENTUALLY EXTEND THE HEAT ADVISORY THROUGH FRIDAY. HOWEVER IF
CLOUDS OR STORMS ROLL IN SOONER THEN TEMPS MAY NOT BE AS WARM AS
CURRENTLY IN THE GRIDS.
LATE WEEKEND THROUGH EARLY NEXT WEEK...A COOLER AND MUCH LESS HUMID
PERIOD. MEX GUIDANCE MAY NOT BE GRASPING THE IMPACT OF THIS AIRMASS
THIS FAR OUT SO IF TRENDS CONTINUE THEN TEMPS MAY NEED TO BE
LOWERED...BUT FOR NOW HAVE STARTED THE DOWNWARD TREND. GRIDS WILL
INDICATE MAX TEMPS IN THE UPPER 70S FAR NORTH TO MID 80S SOUTH WITH
MIN TEMPS IN THE UPPER 50S FAR NORTH TO MID 60S SOUTH. BUT AGAIN
THIS MAY BE TOO WARM IF THE AMPLIFYING TREND CONTINUES. IF THE 12Z
ECM RUN IS CORRECT MUCH COOLER AIR ARRIVES MID TO LATE NEXT WEEK AS
DEEP VORTEX DEVELOPS NEAR HUDSON BAY. THIS IS AN INTERESTING CHANGE
FROM THE 00Z RUN WHICH HAD OUR REGION BACK IN THE HEAT AND HUMIDITY.
..HAASE..
&&
.AVIATION...
TSRA THREAT WILL BE DIFFICULT TO PIN DOWN AT TAFS SITES TONIGHT.
HOWEVER S/W WILL MOVE JUST TO OUR NORTH OVER NIGHT SHOULD PROVIDE
BEST SUPPORT FOR TSRA OVER THE NRN TAF SITES. THEREFORE HAVE
INCLUDED VCTS OVERNIGHT AT ALL TAF SITES WITH A TEMPO GROUP FOR
TSRA AT KCID/KDBQ. SOME TSRA MAY LINGER INTO WEDNESDAY MORNING AT
KDBQ/MLI/KBRL. ..DLF..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR DES MOINES-HENRY IA-
JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-WARREN.
MO...HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR CLARK-SCOTLAND.
&&
DLF/HAASEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT TUE AUG 10 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 505 AM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS MORNING...HEAVY RAIN PRODUCING THUNDERSTORMS WILL IMPACT LOCATIONS ALONG AND NORTH OF I-80 BEFORE DIMINISHING AND MOVING OUT OF THE AREA TOWARD MIDDAY. 1 TO 2 INCHES OF RAIN IS POSSIBLE THIS MORNING...WITH LOCALIZED HIGHER AMOUNTS. ALSO...TRAINING OF THUNDERSTORMS OVER THE SAME AREAS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES AND FLASH FLOODING. LATE THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP. THESE STORMS WILL ONCE AGAIN HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL AND FLASH FLOODING ALONG WITH STRONG GUSTY WINDS OVER 50 MPH. RUN-OFF FROM THESE OCCASIONAL ROUNDS OF HEAVY RAIN WILL PRODUCE SIGNIFICANT RISES ON SEVERAL AREA RIVERS AND STREAMS. THE STORM PREDICTION CENTER HAS PLACED THE NW PORTIONS OF THE OUTLOOK AREA UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. LOCATIONS ALONG AND SOUTH OF HIGHWAY 34 WILL ONCE AGAIN EXPERIENCE POTENTIALLY DANGEROUS HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY MORNING...AND THEN POSSIBLY REDEVELOP WEDNESDAY AFTERNOON AND EVENING BEFORE EXITING TO THE EAST BY THURSDAY MORNING. THE PRIMARY THREAT WITH THESE CONTINUING BOUTS OF STORMS WILL BE VERY HEAVY RAINFALL AND SUBSEQUENT FLASH FLOODING. THE ADDITIONAL HEAVY RAIN AND RUN OFF WILL ADD TO ONGOING RIVER AND STREAM FLOODING...OR EVEN CREATE NEW FLOODING SITUATIONS THROUGH MID WEEK. STRONG GUSTY WINDS WILL BE THE SECONDARY THREAT IN THE WEDNESDAY AFTERNOON AND EVENING HOURS. ANOTHER CHANCE FOR STRONG TO SEVERE STORMS WILL COME LATE FRIDAY OR FRIDAY NIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION. AFTER THE MORNING STORMS AND CLOUDS CLEAR ON WEDNESDAY...HOT AND HUMID CONDITIONS WILL AGAIN BUILD IN THE AFTERNOON WITH HEAT INDICES OF 100 TO 105 DEGREES. SOME LOCALLY HIGHER HEAT INDEX READINGS OVER 105 DEGREES MAY ALSO OCCUR. AREAS MOST LIKELY TO EXPERIENCE THESE DANGEROUS HEAT INDICES WILL BE ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. NICHOLS/12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT TUE AUG 10 2010
IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-102200-
LEE IA-VAN BUREN IA-DES MOINES IA-HENRY IA-MCDONOUGH IL-HANCOCK IL-
WARREN IL-HENDERSON IL-CLARK MO-SCOTLAND MO-
405 PM CDT TUE AUG 10 2010
...ISOLATED STORMS DEVELOPING...
ISOLATED THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS LATE THIS AFTERNOON. THE STORMS WERE DRIFTING
SLOWLY TO THE NORTH. BECAUSE OF THE SLOW MOVEMENT OF THE STORMS
THEY WILL PRODUCE LOCALLY HEAVY RAINS. SOME AREAS COULD SEE UP TO 2
INCHES OR MORE OF RAIN WITHIN AN HOUR. THE HEAVY RAINS COULD CAUSE
SOME MINOR FLOODING OF LOW LYING AREAS AND SMALL STREAMS AND THE
FLOODING OF STREETS IN TOWN AS STORM DRAINS BECOME OVERWHELMED BY
THE HEAVY RAINS.
&&
LAT...LON 4022 9151 4025 9151 4025 9195 4030 9196
4030 9235 4060 9237 4061 9220 4082 9219
4087 9215 4084 9048 4027 9047 4028 9091
4020 9092 4019 9098
DLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT TUE AUG 10 2010
IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-110015-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
509 PM CDT TUE AUG 10 2010
...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND DRIFT SLOWLY
NORTHWARD ACROSS SOUTHEAST IOWA...NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS THROUGH 730 PM. THE STORMS WILL PRODUCE
PERIODS OF TORRENTIAL RAINFALL WITH SOME AREAS POSSIBLY RECEIVING
AS MUCH AS 2 INCHES IN AN HOUR. THESE HEAVY RAINS MAY CAUSE SOME
MINOR FLOODING OF LOW LYING AREAS AND SMALL STREAMS... AND THE
FLOODING OF STREETS IN TOWN AS STORM DRAINS BECOME OVERWHELMED BY
THE HEAVY RAINS.
&&
LAT...LON 4022 9151 4025 9151 4025 9195 4030 9196
4030 9235 4060 9237 4061 9220 4082 9219
4087 9215 4084 9048 4027 9047 4028 9091
4020 9092 4019 9098SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 555 PM CDT TUE AUG 10 2010 IAZ089-099-ILZ025-026-034-035-110000- DES MOINES-HANCOCK-HENDERSON-LEE-MCDONOUGH-WARREN- 555 PM CDT TUE AUG 10 2010 ...STRONG THUNDERSTORM WITH VERY HEAVY RAIN AND GUSTY WINDS... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARMAN...OR 9 MILES SOUTH OF BURLINGTON...MOVING NORTH AT 20 MPH. THIS STORM WILL PRODUCE STRONG GUSTY WINDS OF 40 TO 55 MPH AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN AN HOUR. THIS WILL RESULT IN MINOR FLOODING OF SMALL STREAMS AND CREEKS AND LOW LYING AREAS. * THE THUNDERSTORM WILL BE NEAR... CARMAN AROUND 605 PM CDT... 8 MILES WEST OF STRONGHURST AROUND 610 PM CDT... GULF PORT AND BURLINGTON AROUND 620 PM CDT... GLADSTONE AROUND 635 PM CDT... LAT...LON 4097 9111 4089 9072 4048 9092 4054 9125 TIME...MOT...LOC 2254Z 186DEG 16KT 4070 9107
The Quad Cities radar (KDVN), 119 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257077.